Drug InfoNet.com
Go
Ask the Expert
FAQ's
Drug Information
Disease Information
Health News
Health Info
Panel Registration
Healthcare Orgs
Medical Refs
Gov't Sites
Hospitals
Med Schools
Home
 
Special Offers

Drug Infonet provides drug and disease information for your healthcare needs. Visit our FAQ page to find answers to common health questions. Look on the Manufacturer Info page to link to pharmaceutical company pages. Click to Health Info and Health News for the latest in healthcare developments.

Drug Infonet brings this free resource to you so that you become a more informed consumer of healthcare.


Doctors' Answers to "Frequently Asked Questions" - Verapamil


These comments are made for the purpose of discussion and should NOT be used as recommendations for or against therapies or other treatments. An individual patient is always advised to consult their own physician.

[posted 02/28/2000]
Question: About 12 years ago, I developed intense itching around feet and ankles (itching only - no rash until caused by scratching). This is roughly concurrent with beginning to take Verapamil. Over years this has moved slowly but steadily up my body until it now affects almost all. My Dermatologist has been unable to find a cause despite many allergy, blood, and biopsy tests. About 3 years ago, I stopped taking Verapamil for a month (replaced by Cardura)but found no change in itching (although my Dr wondered if we should remove Verapamil for a longer period). Other day, for first time, I saw the side effect "Intense Itching" included as one of the "rare side effects" of Verapamil (In Reader's Digest Prescription Drugs book). PDFs and other searches have listed rashes and Dermatitis. I am about to see my GP and again replace Verapamil with Cardura. Is this a good possibility for inprovement. Can you think of anything else that might cause this problem? Since I began using Triamcinoline on my feet and Ankles 12 years ago, the skin there is "thinned" and I suffer from many wounds that are easily caused (scratching while sleeping, etc.) and very difficult and lengthy to heal. Any assitance or advice would be welcomed.

Answer: Stop the verapamil about 6 months using some other options for your blood pressure. This will be the only way you will know if it is a drug reaction.

[posted 11/25/1999]
Question: I am on a dialy dose of 360 mgs of Verapamil. My latest ECG
showed slight flattening in the ST and T segments. Can the medicine
influence the heart beat to the extent of causing changes in ST-T?

Answer: Not a usual problem, typically this drug acts on the AV node, not on the repolarization of the ST and T waves. I'd check with Searle(800-323-1603), I'm sure there are case reports, but not a usual problem.

Verapamil for Migraines or Bipolar Illnesses
Question:What exactly is verapamil supposed to do with bipolar illness. How is it supposed to help with migraine headaches.

Answer: Well, I've never used it in bipolar disease, so I'm stumped. However, often helpful in migraines. Calcium channel blockers block the spasm of arteries and this is thought to be present in migraine headaches.

Verapamil
Question: I am a nurse practitioner on sabbatical leave in Malaysia and I don't have ready access to pharm/PDR reference texts and need your assistance. I am familiar with the drug verapamil sr, but what is verapamil PUR. I am not acquainted with the PUR designation.

Answer: I haven't heard of that one myself, either. Sorry.

Verapamil
Question: Can you give me any information on verapamil and its side effects? I get a severe dry mouth in the morning. My tongue seems glued to the top of my mouth, my throat seems very dry, and I seem to be having trouble breathing as if I had asthma. I take it for angina. I am fifty one years old.

Answer: Slow pulse, constipation, swollen fee





HON
FAQ Drug Info Disease Info Manufacturer Info Health Care News Health Info Become Panelist Health Care Orgs Medical References Government Sites Hospital Sites Medical Schools
Contact | Site Map | Search | Disclaimer | Mission Statement

© 1996-2005 DRUG INFONET, Inc. All rights reserved.